Anti depressant

i haven't taken my anti depressant for ages, out of forgetting and then just not taking it, to feeling like shit and not wanting to take it.

im on 150mg of sertraline. its been months, and i mean months where i havent taken it. should i just? take the 150mg in one go? would this like actually kill me? i havent told my doctor i havent been taking it as the last time i fell off taking my pills she was really adamant that if i wasnt going to help myself i'd have to go back to other means. (she means well, trust me i love her)

3 Replies

oldestnewest
  • Hey!

    Firstly, I'm sorry you've been having such a rough time to the point that you've been prescribed meds to take. I'm sorry that you've had to deal with thoughts and ideas going through your mind that no one should have to deal with. It will get better one day :)

    I was on 20mg a day of citalopram for about 14 months before I just started forgetting to take it, by the time I realised that I hadn't been taking the pills for about 5 months. I felt so shitty about it, but then after a while, I realised that I could actually manage better without them now. I felt like I had more control over myself rather than succumbing to this little pill every day. But I think at that point I was mentally strong enough to come off them. Everyone is different!

    a) Do not take the dosage you've missed in one go. Taking all of the pills you've missed in one go will more than likely do some serious damage to your health. Please do not even consider this as an option, drop me a message if otherwise.

    b) We all have times when we fall off and have to start again. That's not just taking medication, that's life. You say you have a good relationship with your doctor, then go and talk to her. If you feel bad about being unsure what to do in combination with what she said about trying other means, leave a message with your doctor's office and get her to call you back so she already knows the situation when you pick up the phone. Doctors are there to give you the advice you need, admittedly some are better than others at this, but at the end of the day, they will give you honest advice that they think will genuinely help you. Especially in a situation like this.

    I hope this helps x

  • Hi, I agree with schrodinger95 definitely do not take them all in one go. If you haven’t been taking them for a while but feeling okay maybe you do not need to take them anymore but I would go back and speak with your doctor, discuss how you are feeling, if they have helped you at all, and see what she suggests. Anti-depressants can be a really good support but also ask what other forms of support are available for you whilst taking them like counselling as this can help you moving forward to no longer taking them. I hope this helps.

  • Firstly, don't take 150mg in one dose... especially as you haven't been taking it. Apart from making you feel 'odd', your body isn't used to taking it now as it's probably left your system after all this time.Medication has what they call a 'half life', i.e. each time you take a pill, it stays in you system for so many hours. So over a long period of time the effects build up and when you stop taking them, all that build up will gradually exit the system. It does sound that you are managing without them... that's really positive... well done. . Maybe you weren't ready to come of the meds before and now you are. I would stay as you are... see how you feel. You might get the odd couple of days where you don't feel 'on top of the world'... if so, try to get through it... if not, then at least you know you've got the meds... IF you really need them. Maybe your depression has really gone this time. I came off of mine... still keep them, just in case. Yes, I do get down days, but I don't automatically reach from the meds.

    Hope that helps

You may also like...